Thunderstorm Wind, Marathon
- When
- June 11, 9:20 PM CST
- Where
- Marathon County, 4 mi ENE of Marathon
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.933, -89.750
) downed at least 4 ten inch diameter trees and snapped several more in half.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A thunderstorm that moved through the Rib Mountain area (Marathon co.) downed at least 4 ten inch diameter trees and snapped several more in half.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 11, 3:45 PM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 445 PM CDT SAT JUN 11 2005 .SHORT TERM...SEVERE WEATHER POTENTIAL AGAIN TODAY...AS SFC LOW PRESSURE AND DEVELOPING WARM FRONT LIFT NORTH THROUGH MN. LINE OF STORMS DEVELOPING OVER FAR WESTERN WI. LOW LEVEL JET STRENGTHENING AHEAD OF SHORT WAVE WITH MODELS SHOWING IT FOCUSED INTO NORTHWEST WI BY 00Z. UNDER MOSTLY SUNNY SKIES...WHOLE CWA HAS BECOME VERY UNSTABLE WITH SFC BASED CAPES AROUND 2K. CHANGE FROM YESTERDAY IS ABSENCE OF NUMEROUS SFC BOUNDARIES DRAPED OVER NE WI. LAKE BREEZE IS JUST BEGINNING TO PUSH INLAND. BEST MOISTURE...WITH SFC DEWPOINTS INTO LOW 70S...ALONG WARM FRONT AND EAST INTO LOWER MI. THIS SHOULD POINT TO MORE PROBLEMS DUE TO DAMAGING WINDS AND HAIL THAN TORNADOES. HAVE NOT MADE ANY SIG CHANGES TO CURRENT PACKAGE...EXCEPT TO REMOVE PCPN CHANCES OVER NORTHERN WI FOR SUN AS WEEK COLD FRONT/TROUGH MOVES THROUGH SUN MORN...WITH LOWER DEWPOINTS WORKING INTO NORTH CENTRAL WI. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. MAIN CONCERN IS WHEN POPS CAN BE LEFT OUT FOR AN ENTIRE DAY. AS A SURFACE BOUNDARY LIFTS NORTH INTO NORTHERN IL SUNDAY NIGHT PCPN CHANCES WILL RETURN TO THE FORECAST AREA. POPS WILL INCREASE ON MONDAY AS THE FRONT CONTINUES TO LIFT NORTHWARD. PCPN CHCS REMAIN UNTIL THE SURFACE LOW OVER THE PLAINS MAKES ITS WAY EAST OF THE STATE DURING THE LATTER HALF OF THE WEEK. AFTER THAT...SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE MOVE INTO THE REGION BRINGING DRY WEATHER TO THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SAT JUN 11 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREAT IS OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION WOULD BE DURING THE LATE AFTERNOON AND EVENING. LMZ521-522-541>543-564-121715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREAT IS OF DAMAGING WINDS. WARM HUMID AIR OVER THE COOLER WATERS OF THE LAKE WILL CAUSE PATCHY FOG FORMATION WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. TE WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 730 PM CDT SAT JUN 11 2005 WIZ005-010-018-019-037-048>050-120400- VILAS-ONEIDA-LINCOLN-LANGLADE-WAUPACA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...ANTIGO...OSHKOSH... CHILTON AND TWO RIVERS 730 PM CDT SAT JUN 11 2005 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PARTS OF NORTH-CENTRAL AND EAST-CENTRAL WISCONSIN. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 461... VILAS... ONEIDA... LINCOLN... LANGLADE... WAUPACA... WINNEBAGO... CALUMET... MANITOWOC... WIZ011>013-020>022-031-038>040-073-074-120400- FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-SHAWANO-OUTAGAMIE-BROWN-KEWAUNEE- INCLUDING CRANDON...CRIVITZ...STURGEON BAY...APPLETON...GREEN BAY AND ALGOMA 730 PM CDT SAT JUN 11 2005 THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING COUNTIES... FOREST... FLORENCE... MARINETTE... OCONTO... MENOMINEE... SHAWANO... OUTAGAMIE... BROWN... KEWAUNEE... DOOR... SEVERE THUNDERSTORMS WITH DAMAGING WIND AND HAIL REMAIN POSSIBLE IN THE WATCH AREA THIS EVENING. MG WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 740 PM CDT SAT JUN 11 2005 WIZ011-012-020-022-031-038>040-120400- FOREST-FLORENCE-MENOMINEE-DOOR-SHAWANO-OUTAGAMIE-BROWN-KEWAUNEE- INCLUDING CRANDON...STURGEON BAY...APPLETON...GREEN BAY AND ALGOMA 740 PM CDT SAT JUN 11 2005 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PARTS OF NORTHEAST WISCONSIN. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 461... FOREST... FLORENCE... MENOMINEE... SHAWANO... OUTAGAMIE... BROWN... KEWAUNEE... DOOR... WIZ013-021-073-074-120400- NORTHERN MARINETTE-SOUTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN OCONTO- INCLUDING CRIVITZ 740 PM CDT SAT JUN 11 2005 THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING COUNTIES... OCONTO... MARINETTE... SEVERE THUNDERSTORMS WITH DAMAGING WIND AND HAIL REMAIN POSSIBLE IN THE WATCH AREA THIS EVENING. MG WEATHER.GOV/GREENBAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG TIPLER 45.91N 88.63W
06/11/2005 FLORENCE WI LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 70.
0642 PM TSTM WND DMG TIPLER 45.91N 88.63W
06/11/2005 FLORENCE WI LAW ENFORCEMENT
TREES DOWN ON LOST LAKE ROAD.
0652 PM TSTM WND DMG 7 W AURORA 45.78N 88.24W
06/11/2005 FLORENCE WI LAW ENFORCEMENT
TREES DOWN ON COUNTY HIGHWAY U.
0719 PM TSTM WND DMG NIAGARA 45.76N 88.00W
06/11/2005 MARINETTE WI LAW ENFORCEMENT
TREE ON POWER LINE.
0719 PM TSTM WND DMG GOODMAN 45.63N 88.34W
06/11/2005 MARINETTE WI LAW ENFORCEMENT
POWER OUTAGE.
&&
MGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 830 PM CDT SAT JUN 11 2005 WIZ013-021-073-074-120145- NORTHERN MARINETTE-SOUTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN OCONTO- INCLUDING CRIVITZ 830 PM CDT SAT JUN 11 2005 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PARTS OF NORTHEAST WISCONSIN. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 461... OCONTO... MARINETTE... THERE ARE CURRENTLY NO SEVERE WEATHER WATCHES FOR NORTHEAST OR NORTH CENTRAL WISCONSIN. KURIMSKI WEATHER.GOV/GREENBAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG WHITE LAKE 45.16N 88.76W
06/11/2005 LANGLADE WI TRAINED SPOTTER
MORE THAN A DOZEN TREES BLOWN DOWN
0615 PM TSTM WND DMG 2 W NEOPIT 44.98N 88.85W
06/11/2005 MENOMINEE WI AIRPLANE PILOT
FEW TREES BLOWN DOWN NEAR COUNTY M
0620 PM TSTM WND DMG TIPLER 45.91N 88.63W
06/11/2005 FLORENCE WI AIRPLANE PILOT
COUPLE TREES BLOWN DOWN
0705 PM TSTM WND DMG BEAVER 45.13N 88.01W
06/11/2005 MARINETTE WI AIRPLANE PILOT
TREE BRANCHES DOWN ALONG COUNTY ROAD X AND COUNTY ROAD P
&&
ECKBERGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
931 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG BABCOCK 44.29N 90.13W
06/11/2005 WOOD WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0410 PM TSTM WND DMG ARPIN 44.54N 90.03W
06/11/2005 WOOD WI LAW ENFORCEMENT
TREES DOWN
0511 PM TSTM WND DMG WAUPACA 44.34N 89.06W
06/11/2005 WAUPACA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0518 PM TSTM WND DMG WAUPACA 44.34N 89.06W
06/11/2005 WAUPACA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0520 PM TSTM WND GST 12 WSW HAZELHURST 45.72N 89.94W
06/11/2005 60 MPH ONEIDA WI TRAINED SPOTTER
SMALL TREES DOWN.
0522 PM TSTM WND DMG FREMONT 44.26N 88.86W
06/11/2005 WAUPACA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0530 PM TSTM WND DMG ANTIGO 45.15N 89.15W
06/11/2005 LANGLADE WI BROADCAST MEDIA
TREES AND POWER LINES DOWN.
0532 PM TSTM WND GST HAZELHURST 45.79N 89.71W
06/11/2005 60 MPH ONEIDA WI TRAINED SPOTTER
0537 PM TSTM WND DMG LAC DU FLAMBEAU 45.96N 89.88W
06/11/2005 VILAS WI LAW ENFORCEMENT
TREES DOWN.
0548 PM TSTM WND DMG WINCHESTER 46.21N 89.90W
06/11/2005 VILAS WI LAW ENFORCEMENT
TREES DOWN.
0549 PM TSTM WND DMG BOULDER JUNCTION 46.11N 89.63W
06/11/2005 VILAS WI TRAINED SPOTTER
TREES DOWN.
0554 PM TSTM WND DMG ARBOR VITAE 45.91N 89.65W
06/11/2005 VILAS WI LAW ENFORCEMENT
TREES DOWN.
0555 PM TSTM WND GST CLINTONVILLE 44.61N 88.75W
06/11/2005 62 MPH WAUPACA WI AWOS
54 KNOT GUST.
0610 PM TSTM WND DMG ASHWAUBENON 44.46N 88.08W
06/11/2005 BROWN WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0610 PM TSTM WND DMG GREEN BAY 44.51N 88.00W
06/11/2005 BROWN WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ON THE WEST SIDE OF
THE CITY.
0615 PM TSTM WND DMG WHITE LAKE 45.16N 88.76W
06/11/2005 LANGLADE WI TRAINED SPOTTER
MORE THAN A DOZEN TREES BLOWN DOWN
0615 PM TSTM WND DMG 2 W NEOPIT 44.98N 88.85W
06/11/2005 MENOMINEE WI TRAINED SPOTTER
FEW TREES BLOWN DOWN NEAR COUNTY M
0620 PM TSTM WND DMG CRANDON 45.56N 88.90W
06/11/2005 FOREST WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0620 PM TSTM WND DMG TIPLER 45.91N 88.63W
06/11/2005 FLORENCE WI TRAINED SPOTTER
COUPLE TREES BLOWN DOWN
0625 PM TSTM WND DMG NEOPIT 44.98N 88.81W
06/11/2005 MENOMINEE WI LAW ENFORCEMENT
TREE DOWN.
0627 PM TSTM WND DMG MOUNTAIN 45.18N 88.48W
06/11/2005 OCONTO WI LAW ENFORCEMENT
TREES DOWN.
0642 PM TSTM WND DMG TIPLER 45.91N 88.63W
06/11/2005 FLORENCE WI LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 70.
0642 PM TSTM WND DMG TIPLER 45.91N 88.63W
06/11/2005 FLORENCE WI LAW ENFORCEMENT
TREES DOWN ON LOST LAKE ROAD.
0652 PM TSTM WND DMG 7 W AURORA 45.78N 88.24W
06/11/2005 FLORENCE WI LAW ENFORCEMENT
TREES DOWN ON COUNTY HIGHWAY U.
0705 PM TSTM WND DMG BEAVER 45.13N 88.01W
06/11/2005 MARINETTE WI TRAINED SPOTTER
TREE BRANCHES DOWN ALONG COUNTY ROAD X AND COUNTY ROAD P
0719 PM TSTM WND DMG NIAGARA 45.76N 88.00W
06/11/2005 MARINETTE WI LAW ENFORCEMENT
TREE ON POWER LINE.
0719 PM TSTM WND DMG GOODMAN 45.63N 88.34W
06/11/2005 MARINETTE WI LAW ENFORCEMENT
POWER OUTAGE.
&&
ECKBERGThe Green Bay radar (KGRB), 138 km away, was scanning. The volume nearest the first event began at 03:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458334.